MAUDE Adverse Event Report: US SURGICAL PUERTO RICO GIA PREMIUM; APPARATUS, SUTURING, STOMACH AND INTESTINAL

US SURGICAL PUERTO RICO GIA PREMIUM; APPARATUS, SUTURING, STOMACH AND INTESTINAL
Model Number 030735L
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Codes Failure to Anastomose (1028); No Code Available (3191)
Date of Event 05/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an open left-sided hemicolectomy procedure, while doing the side-to-side anastomosis, the knife did not cut the tissue between the rows of staples on one side only.It closed one side with densely 4 rows of staples and the other left open.Time of surgery extended over 30 minutes with loss of additional tissue due to defect and manual anastomosis was done.The event also lead to extended hospitalization of 8 days.

Brand Name
GIA PREMIUM
Common Device Name
APPARATUS, SUTURING, STOMACH AND INTESTINAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7582591
Report Number2647580-2018-02771
Device Sequence Number13968931
Product Code FHM
UDI-Device Identifier20884521031637
UDI-Public20884521031637
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K801590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number030735L
Device Catalogue Number030735L
Device Lot NumberP7K1548X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2018
Initial Report FDA Received Date06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;